Alert archive / Texas / Freeze Warnings in 2017

Freeze Warning 2, NWS Austin/San Antonio, TX

December 7, 201728 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Dec 7, 2017, 2:11 PM CST for 28 counties in Texas. It took effect at Dec 8, 2017, 12:00 AM CST. It was in force for 9 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 7, 2017, 2:11 PM CST (20:11 UTC)
In effect from
Dec 8, 2017, 12:00 AM CST
Expired
Dec 8, 2017, 9:00 AM CST
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
All 28 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 12:00 AM CSTSNOW 3Kyle, TXCOCORAHS STATION TX-HYS-164, KYLE.
Dec 8, 5:30 AM CSTSNOW 15 Nnw Smithville, TXCOCORAHS STATION TX-BST-120, 4 NNW SMITHVILLE.
Dec 8, 6:00 AM CSTSNOW 0.86 Ese Coupland, TXCOCORAHS STATION TX-WM-149, COUPLAND 6.5 ESE.
Dec 8, 6:00 AM CSTSNOW 1.53 Ssw La Vernia, TXCOCORAHS STATION TX-WO-45, 3 SW LA VERNIA.
Dec 8, 6:00 AM CSTSNOW 1.54 Ne Meyersville, TXCOCORAHS STATION TX-DW-19, 3 NE MEYERSVILLE.
Dec 8, 6:00 AM CSTSNOW 1.54 Ssw La Vernia, TX24 HOUR SNOWFALL OF 1.5 INCHES.
Dec 8, 6:00 AM CSTSNOW 23 Nnw Zorn, TXCOCORAHS STATION TX-HYS-135, 2 N ZORN.
Dec 8, 6:20 AM CSTSNOW 1.91 Nw Castle Hills, TXCOCORAHS STATION TX-BXR-218, CASTLE HILLS 0.7 NW.
Dec 8, 6:40 AM CSTSNOW 1.24 Sse Twin Sisters, TXCOCORAHS STATION TX-CML-48, 4 SSE TWIN SISTERS.
Dec 8, 6:48 AM CSTSNOW 0.31 Nnw Taylor, TXCOCORAHS STATION TX-WM-241, 1 NW TAYLOR.
Dec 8, 7:00 AM CSTSNOW 0.12 Wnw Serenada, TXCOCORAHS STATION TX-WM-96, GEORGETOWN 4.6 NNW.
Dec 8, 7:00 AM CSTSNOW 0.22 Ese Round Rock, TXCOCORAHS STATION TX-WM-229, 2 ESE ROUND ROCK.
Dec 8, 7:00 AM CSTSNOW 0.2Medina, TXCO-OP OBSERVER STATION MIET2, MEDINA.
Dec 8, 7:00 AM CSTSNOW 0.31 Nnw Taylor, TXCOCORAHS STATION TX-WM-8, TAYLOR.
Dec 8, 7:00 AM CSTSNOW 0.31 Nnw Taylor, TXCO-OP OBSERVER STATION TLRT2, TAYLOR 1NW.
Dec 8, 7:00 AM CSTSNOW 0.31 S Hondo, TXCOCORAHS STATION TX-MDN-26, 1 SE HONDO.
Dec 8, 7:00 AM CSTSNOW 0.32 S Anderson Mill, TXCOCORAHS STATION TX-TV-30, 2 S ANDERSON MILL.
Dec 8, 7:00 AM CSTSNOW 0.3Pflugerville, TXCOCORAHS STATION TX-TV-290, PFLUGERVILLE.
Dec 8, 7:00 AM CSTSNOW 0.41 Sse Lost Creek, TXCOCORAHS STATION TX-TV-122, 1 SSE LOST CREEK.
Dec 8, 7:00 AM CSTSNOW 0.41 Wnw Liberty Hill, TXCOCORAHS STATION TX-WM-22, LIBERTY HILL.
Dec 8, 7:00 AM CSTSNOW 0.42 Nne Lost Creek, TXCOCORAHS STATION TX-TV-9, 2 NNE LOST CREEK.
Dec 8, 7:00 AM CSTSNOW 0.42 Ssw Jollyville, TXCO-OP OBSERVER STATION AGHT2, AUSTIN GREAT HILLS.
Dec 8, 7:00 AM CSTSNOW 0.43 Ssw Jollyville, TXCOCORAHS STATION TX-TV-1, 2 SSW JOLLYVILLE.
Dec 8, 7:00 AM CSTSNOW 0.52 Ese Hill Country Vill, TXCOCORAHS STATION TX-BXR-368, 2 ESE HILL COUNTRY VILLA.
Dec 8, 7:00 AM CSTSNOW 0.52 Wsw Round Rock, TXCOCORAHS STATION TX-WM-195, 1 WSW ROUND ROCK.
Dec 8, 7:00 AM CSTSNOW 0.54 Ese Liberty Hill, TXCOCORAHS STATION TX-WM-235, 4 ESE LIBERTY HILL.
Dec 8, 7:00 AM CSTSNOW 0.58 N Stockdale, TXCOCORAHS STATION TX-WO-56, 8 N STOCKDALE.
Dec 8, 7:00 AM CSTSNOW 0.73 Ssw Hondo, TXCOCORAHS STATION TX-MDN-33, 3 S HONDO.
Dec 8, 7:00 AM CSTSNOW 0.92 S Converse, TXCOCORAHS STATION TX-BXR-291, 1 S CONVERSE.
Dec 8, 7:00 AM CSTSNOW 0.96 N Austin, TXCOCORAHS STATION TX-TV-87, 3 NNE AUSTIN.
Dec 8, 7:00 AM CSTSNOW 13 W Sunset Valley, TXCOCORAHS STATION TX-TV-235, 1 WNW SUNSET VALLEY.
Dec 8, 7:00 AM CSTSNOW 14 Ese Dripping Springs, TXCOCORAHS STATION TX-HYS-88, 3 E DRIPPING SPRINGS.
Dec 8, 7:00 AM CSTSNOW 15 Nnw Smithville, TX24 HOUR SNOWFALL OF 1 INCH.
Dec 8, 7:00 AM CSTSNOW 15 S Driftwood, TXCOCORAHS STATION TX-HYS-60, 4 SSE DRIFTWOOD.
Dec 8, 7:00 AM CSTSNOW 15 Se Bastrop, TXCOCORAHS STATION TX-BST-51, 5 SE BASTROP.
Dec 8, 7:00 AM CSTSNOW 17 Sse Elmendorf, TXCOCORAHS STATION TX-WO-28, FLORESVILLE 8.9 WNW.
Dec 8, 7:00 AM CSTSNOW 18 N Hallettsville, TXCOCORAHS STATION TX-LV-21, 7 N HALLETTSVILLE.
Dec 8, 7:00 AM CSTSNOW 18 Wsw Falls City, TXCOCORAHS STATION TX-WO-53, 8 WSW FALLS CITY.
Dec 8, 7:00 AM CSTSNOW 1.16 Ene Dripping Springs, TXCO-OP OBSERVER STATION DIPT2, DRIPPING SPRINGS 6 E.
Dec 8, 7:00 AM CSTSNOW 1.24 Wsw Wimberley, TXCOCORAHS STATION TX-HYS-148, 4 WSW WIMBERLEY.
Dec 8, 7:00 AM CSTSNOW 1.31 Nw San Marcos, TXCOCORAHS STATION TX-HYS-167, SAN MARCOS.
Dec 8, 7:00 AM CSTSNOW 1.3Windcrest, TXCOCORAHS STATION TX-BXR-133, WINDCREST.
Dec 8, 7:00 AM CSTSNOW 1.44 E Circle D-Kc Estate, TXCOCORAHS STATION TX-BST-83, 4 E CIRCLE D-KC ESTATE.
Dec 8, 7:00 AM CSTSNOW 1.44 Se Waring, TXCOCORAHS STATION TX-KN-28, 3 SE WARING.
Dec 8, 7:00 AM CSTSNOW 1.51 Ene Helotes, TX24 HOUR SNOWFALL OF 1.5 INCHES.
Dec 8, 7:00 AM CSTSNOW 1.51 Ene Helotes, TXCOCORAHS STATION TX-BXR-14, HELOTES.
Dec 8, 7:00 AM CSTSNOW 1.51 Wsw Canyon Lake, TXCOCORAHS STATION TX-CML-113, 1 WSW CANYON LAKE DAM.
Dec 8, 7:00 AM CSTSNOW 1.53 Wsw Leon Valley, TXCOCORAHS STATION TX-BXR-269, 2 WSW LEON VALLEY.
Dec 8, 7:00 AM CSTSNOW 1.54 Nne Boerne, TXCOCORAHS STATION TX-KN-2, 3 NE BOERNE.
Dec 8, 7:00 AM CSTSNOW 1.54 Sse Seguin, TXCOCORAHS STATION TX-GP-56, 5 SSE SEGUIN.
Dec 8, 7:00 AM CSTSNOW 1.54 Wsw Fischer, TXCOCORAHS STATION TX-CML-112, 3 WSW FISCHER.
Dec 8, 7:00 AM CSTSNOW 1.55 Sse Circle D-Kc Estat, TXCOCORAHS STATION TX-BST-121, 4 SSE CIRCLE D-KC ESTATE.
Dec 8, 7:00 AM CSTSNOW 1.55 Wnw New Braunfels, TXCOCORAHS STATION TX-CML-134, 5 S SMITHSON VALLEY.
Dec 8, 7:00 AM CSTSNOW 1.62 Ssw Carrizo Springs, TXCO-OP OBSERVER STATION CZZT2, CARRIZO SPRINGS.
Dec 8, 7:00 AM CSTSNOW 1.74 Se Calaveras Lake, TXCOCORAHS STATION TX-WO-39, 3 ESE CALAVERAS LAKE.
Dec 8, 7:00 AM CSTSNOW 1.74 Sse Calaveras Lake, TX24 HOUR SNOWFALL OF 1.7 INCHES.
Dec 8, 7:00 AM CSTSNOW 1.81 Ese Wimberley, TXCOCORAHS STATION TX-HYS-142, 1 E WIMBERLEY.
Dec 8, 7:00 AM CSTSNOW 1.82 S San Marcos, TXCOCORAHS STATION TX-HYS-74, SAN MARCOS 1.8 SSW.
Dec 8, 7:00 AM CSTSNOW 1.83 Ene Onion Creek, TX24 HOUR SNOWFALL TOTAL OF 1.8 INCHES.
Dec 8, 7:00 AM CSTSNOW 1.83 Ene Onion Creek, TXCOCORAHS STATION TX-TV-218, 3 ENE ONION CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 8.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2017-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2017-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS74 KEWX 072011
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
211 PM CST Thu Dec 7 2017

TXZ172-173-183-187-189>194-202>209-217>225-228-081500-
/O.NEW.KEWX.FZ.W.0002.171208T0600Z-171208T1500Z/
Burnet-Williamson-Val Verde-Bandera-Kendall-Blanco-Hays-Travis-
Bastrop-Lee-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-Caldwell-
Fayette-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Lavaca-Dimmit-
Including the cities of Burnet, Georgetown, Del Rio, Bandera, 
Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, 
Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, 
Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, 
Pleasanton, Floresville, Karnes City, Gonzales, Cuero, 
Halletsville, and Carrizo Springs
211 PM CST Thu Dec 7 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...

The National Weather Service in Austin/San Antonio has issued a
Freeze Warning, which is in effect from midnight tonight to 9 AM
CST Friday. 

* TEMPERATURES...25-32 degrees.

* IMPACTS...Wet spots on roadways may freeze tonight resulting in
  dangerous black ice conditions, especially on bridges,
  overpasses, and some secondary roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

TB3

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 7, 12:17 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Dec 7, 12:17 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1217 PM CST Thu Dec 7 2017

.AVIATION...
Ceilings and light rain continuing at the I35 TAF sites. We are
starting to see these ceilings begin to scatter in the low levels to
VFR. Wind speeds at the I35 sites will increase briefly before
calming down around 00Z. For KDRT, light rain has already dimished
and should continue to see conditions improve.

&&

.PREV DISCUSSION... /ISSUED 620 AM CST Thu Dec 7 2017/

UPDATE...
We are getting reports of snow accumulation of up to an inch in parts
of Kinney County, so we have issued a Winter Weather Advisory for
snow up to an inch on grassy surfaces. Temperatures are still above
freezing across the area and roads remain clear. We do not expect any
impacts from this snowfall.

PREV DISCUSSION... /ISSUED 526 AM CST Thu Dec 7 2017/

AVIATION...
MVFR ceilings and light rain continues at most TAF sites this
morning. A mix of snow/rain has been reported just east of DRT at DLF
but nothing has been reported at DRT yet. Will mention just -RA for
now and amend there as needed. Wintry precipitation is not expected
at any other terminal. Rainfall will end from north to south later
today with clearing skies and lighter winds overnight.

PREV DISCUSSION... /ISSUED 336 AM CST Thu Dec 7 2017/

SHORT TERM (Today through Friday)...
Upper air analysis last evening showed a broad trough across most of
the country. The trough axis extended from Minnesota to southern
California. The flow over Texas was from the south-southwest. This
flow was bringing moisture across Mexico from the Pacific. At the
surface, winds across our CWA were generally from the northeast.
Temperatures ranged from the middle 30s to around 40 and dew points
at most stations were within two degrees of the temperature. So far,
we have only had a few reports of mixed precipitation. The 00Z DRT
sounding showed the temperature dipping slightly below 0C at around
3800 ft and then warmer again up to near 8700 ft with winds in this
layer from the southeast. The profile is also mostly saturated up to
about 600 mb. This warm layer has been keeping precipitation all rain
across most of our CWA. Models show 850 mb winds eventually turning
to the northeast overnight eroding that elevated warm layer across
our northern area. The boundary layer will stay warm, so we expect a
mix of rain and snow across the north and west until around noon
today. With warm surface temperatures we don't expect any
accumulation or impacts. Precipitation should become all rain during
the afternoon with some daytime warming of the low levels. Tonight
the upper level trough axis will swing through Central Texas pushing
the precipitation southward. Precipitation will come to an end from
north to south overnight. There will still be a chance for some mixed
rain and snow across the southwestern counties before precipitation
comes to an end Friday morning. We don't expect any impacts for this
area. Friday morning will bring freezing temperatures across nearly
all of the CWA. Only southern Frio and most of Dimmit will be above
freezing. We will likely issue a freeze warning for most of the area
that has not already seen a freeze this season.

LONG TERM (Friday Night through Wednesday)...
The upper trough will move away to the east over the weekend and the
upper flow will switch to northerly and then northwesterly. This will
bring dry weather back to the region. An upper ridge will build over
the west and push into West Texas becoming the dominant feature for
the rest of the period. The entire long term will be dry.
Temperatures will increase through Monday. Tuesday a weak cold front
will back in from the northeast bringing temperatures back down a few
degrees.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              47  29  54  35  65 /  60  20   0   0   0
Austin Bergstrom Intl Airport  47  29  54  32  64 /  70  20   0   0   0
New Braunfels Muni Airport     47  29  55  33  65 /  90  40  -    0   0
Burnet Muni Airport            45  26  53  31  61 /  40  10   0   0   0
Del Rio Intl Airport           45  31  52  32  62 /  80  40   0   0   0
Georgetown Muni Airport        46  28  53  33  63 /  50  10   0   0   0
Hondo Muni Airport             48  27  56  29  67 /  90  30   0   0   0
San Marcos Muni Airport        47  29  53  33  64 /  80  30   0   0   0
La Grange - Fayette Regional   47  29  51  32  62 /  80  30  -    0   0
San Antonio Intl Airport       48  31  56  35  66 /  90  40   0   0   0
Stinson Muni Airport           47  31  55  33  65 /  90  50  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 2 PM CST this afternoon for the
following counties: Dimmit...Kinney...Maverick...Uvalde...Zavala.

&&

Mesoscale/Aviation...YB
Synoptic/Grids...17
Public Service/Data Collection...33
Hazardous weather outlook, Dec 7, 6:27 AM CST, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
627 AM CST Thu Dec 7 2017

TXZ171>173-183>194-202>209-217>225-228-081230-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
627 AM CST Thu Dec 7 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A mix of rain and snow is possible this morning for areas
generally along and north of a Carrizo Springs to Boerne to Austin
line. We have issued a Winter Weather Advisory for Kinney, Uvalde,
Maverick, Zavala, and Dimmit Counties where up to one inch of snow
on grassy areas is possible.

For late Thursday night into Friday morning, temperatures are
expected to drop below freezing for most of South Central Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters please report any winter precipitation to the National
Weather Service.

In the hours before

Local storm report, Dec 7, 11:21 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CST THU DEC 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             12 ENE ROCKSPRINGS      30.08N 100.03W
12/07/2017  M2.0 INCH        EDWARDS            TX   COCORAHS

            SNOWFALL AMOUNT THROUGH 7 AM.

&&

CVP
Local storm report, Dec 7, 11:22 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1122 AM CST THU DEC 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     SNOW             9 WSW ROCKSPRINGS       29.97N 100.35W
12/07/2017  M3.0 INCH        EDWARDS            TX   COCORAHS

            SNOWFALL AMOUNT THROUGH 7 AM.

&&

CVP
Local storm report, Dec 7, 11:23 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 AM CST THU DEC 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             5 SSE CAMP WOOD         29.60N 99.98W
12/07/2017  M2.0 INCH        UVALDE             TX   COCORAHS

            SNOWFALL AMOUNT THROUGH 7 AM.

&&

CVP
Local storm report, Dec 7, 11:24 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1124 AM CST THU DEC 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     SNOW             9 WSW ROCKSPRINGS       29.97N 100.35W
12/07/2017  M3.0 INCH        EDWARDS            TX   COCORAHS

            SNOWFALL AMOUNT THROUGH 7 AM.

0934 AM     SNOW             CARRIZO SPRINGS         28.52N 99.86W
12/07/2017  E0.1 INCH        DIMMIT             TX   PUBLIC

            LIGHT SNOW ACCUMULATIONS ON GRASSY AREAS.

0904 AM     SNOW             KERRVILLE               30.05N 99.14W
12/07/2017  E0.1 INCH        KERR               TX   BROADCAST MEDIA

            SNOW ACCUMULATION ON GRASS AND TREES IN THE
            KERRVILLE AREA.

0836 AM     SNOW             ROCKSPRINGS             30.02N 100.21W
12/07/2017  E2.0 INCH        EDWARDS            TX   EMERGENCY MNGR

            EDWARDS COUNTY EMERGENCY MANAGER SENT A
            PICTURE FROM NEAR ROCKSPRINGS SHOWING
            APPROXIMATELY 2 INCHES OF SNOW ACCUMULATION.

0825 AM     SNOW             CRYSTAL CITY            28.69N 99.83W
12/07/2017  E0.1 INCH        ZAVALA             TX   PUBLIC

            SNOW ACCUMULATING ON THE GRASS IN CRYSTAL
            CITY.

0819 AM     SNOW             LEAKEY                  29.73N 99.76W
12/07/2017  E0.1 INCH        REAL               TX   DEPT OF HIGHWAYS

            REPORTS OF PATCHY SNOW AND ICE ON ROADS
            THROUGHOUT REAL COUNTY.

0816 AM     SNOW             EAGLE PASS              28.71N 100.50W
12/07/2017  E0.1 INCH        MAVERICK           TX   EMERGENCY MNGR

            MAVERICK COUNTY EMERGENCY MANAGER REPORTED
            SNOW ACCUMULATING ON OVERPASSES...WHICH HAS
            CAUSED SOME TRAFFIC ACCIDENTS.

0757 AM     SNOW             7 ESE EL INDIO          28.47N 100.20W
12/07/2017  M0.1 INCH        MAVERICK           TX   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTED LIGHT SNOW
            FALLING. TRACE OF SNOW ON THE GROUND.

0751 AM     SNOW             6 E BARKSDALE           29.74N 99.93W
12/07/2017  M0.1 INCH        REAL               TX   COCORAHS

            TRACE OF SNOW ON THE GROUND.

0743 AM     SNOW             EAGLE PASS              28.71N 100.50W
12/07/2017  E0.1 INCH        MAVERICK           TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED SNOW FALLING IN
            EAGLE PASS. ACCUMULATING ON GRASS BUT NOT ON
            ROADS.

0738 AM     SNOW             6 NNE ROCKSPRINGS       30.10N 100.17W
12/07/2017  U0.0 INCH        EDWARDS            TX   COCORAHS

            COCORAHS OBSERVER MENTIONED SNOWFALL IN AN
            OBSERVATION COMMENT BUT NO AMOUNT WAS
            PROVIDED.

0737 AM     SNOW             2 ENE LEAKEY            29.74N 99.73W
12/07/2017  U0.0 INCH        REAL               TX   COCORAHS

            COCORAHS OBSERVER REPORTED LIGHT SNOW IN AN
            OBSERVATION COMMENT BUT NO AMOUNT WAS
            PROVIDED.

0731 AM     SNOW             CAMP WOOD               29.67N 100.01W
12/07/2017  E0.1 INCH        REAL               TX   PUBLIC

            TRACE OF SNOW ON GRASS.

0700 AM     SNOW             4 SW HUNT               30.02N 99.37W
12/07/2017  M0.3 INCH        KERR               TX   COCORAHS

            SNOWFALL AMOUNT THROUGH 7 AM.

0700 AM     SNOW             1 S MEDINA              29.79N 99.25W
12/07/2017  M0.1 INCH        BANDERA            TX   COCORAHS

            COCORAHS OBSERVER REPORTED A TRACE OF
            SNOWFALL.

0700 AM     SNOW             4 SSE CARTA VALLEY      29.74N 100.65W
12/07/2017  E3.0 INCH        EDWARDS            TX   COCORAHS

            OBSERVER REPORTED THAT AN ESTIMATED 3 INCHES
            OF SNOW FELL EARLY THIS MORNING.

0700 AM     SNOW             5 SSE CAMP WOOD         29.60N 99.98W
12/07/2017  M2.0 INCH        UVALDE             TX   COCORAHS

            SNOWFALL AMOUNT THROUGH 7 AM.

0700 AM     SNOW             12 ENE ROCKSPRINGS      30.08N 100.03W
12/07/2017  M2.0 INCH        EDWARDS            TX   COCORAHS

            SNOWFALL AMOUNT THROUGH 7 AM.

0630 AM     SNOW             4 SSE INGRAM            30.02N 99.22W
12/07/2017  U0.0 INCH        KERR               TX   COCORAHS

            OBSERVER REPORTED SNOW ACCUMULATING ON GRASS
            AND TREES. NO AMOUNT GIVEN.

0624 AM     SNOW             BARKSDALE               29.73N 100.04W
12/07/2017  E0.2 INCH        EDWARDS            TX   PUBLIC

            PICTURE ON SOCIAL MEDIA.

0618 AM     SNOW             LA PRYOR                28.94N 99.85W
12/07/2017  E0.1 INCH        ZAVALA             TX   PUBLIC

            LIGHT ACCUMULATIONS ON CARS AND GRASSY
            SURFACES.

0617 AM     SNOW             BRACKETTVILLE           29.31N 100.42W
12/07/2017  E1.0 INCH        KINNEY             TX   LAW ENFORCEMENT

            UP TO 1 INCH OF SNOW ON GRASSY SURFACES.

0450 AM     SNOW             BRACKETTVILLE           29.31N 100.41W
12/07/2017  E0.1 INCH        KINNEY             TX   LAW ENFORCEMENT

            MINOR ACCUMULATIONS IN GRASSY SURFACES BEING
            REPORTED. ROADWAYS REMAIN CLEAR AS
            TEMPERATURES ARE NEAR 35 DEGREES.

0840 PM     SLEET            2 SSW JOLLYVILLE        30.42N 97.77W
12/06/2017  E0.0 INCH        TRAVIS             TX   CO-OP OBSERVER

0659 PM     SNOW             9 S LLANO               30.62N 98.68W
12/06/2017  E0.0 INCH        LLANO              TX   PUBLIC

            VERY LIGHT SNOW REPORTED MIXING IN WITH THE
            RAIN. NO ACCUMULATION. REPORT GATHERED VIA
            TWITTER.

&&
Local storm report, Dec 7, 11:28 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 AM CST THU DEC 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             6 WSW BOERNE            29.76N 98.82W
12/07/2017  M0.2 INCH        KENDALL            TX   COCORAHS

            COCORAHS OBSERVER MEASURED 0.2 INCHES OF
            SNOWFALL EARLY THIS MORNING.

&&

CVP
Special weather statement, Dec 7, 2:11 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
211 PM CST Thu Dec 7 2017

TXZ171>173-183>194-202>209-217>225-228-081100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio,
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne,
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville,
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart,
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton,
Floresville, Karnes City, Gonzales, Cuero, Halletsville,
and Carrizo Springs
211 PM CST Thu Dec 7 2017

...WIDESPREAD FREEZING CONDITIONS EXPECTED TONIGHT FOR SOUTH
CENTRAL TEXAS...

Temperatures tonight are expected to fall to at or below freezing
for all of South Central Texas beginning around midnight on the
Plateau and Hill Country and during the overnight hours for
locations along and east of the Interstate 35 corridor.

With the exception of areas south of Interstate 10 and east of
Interstate 37 where some flurries may occur, precipitation is
expected to mostly diminish before the freezing temperatures
return late tonight so no additional accumulating snowfall is
expected.

However, with the extensive rainfall over the area the last couple
days, any remnant wet areas may freeze tonight resulting in
dangerous black ice conditions, especially on bridges, overpasses,
and some secondary roadways. It will be very important to exercise
extreme caution if on roadways tonight as slick spots will be very
difficult, if not impossible, to see coming before it's too late.

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 6:09 AM CSTWinter Weather AdvisoryEWXDimmit, Kinney, Maverick, Uvalde, Zavala8 hr

Nearby

Freeze Warnings in Texas, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.